Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

clinical depression and very much on the brink of suicide

I have been on anti-depressants for the last two months nearly as i was diagnosed with clinical depression and very much on the brink of suicide. Although there has definitely been an improvement, generally (e.g. interacting with friends and social events, smiling/happier, not on the brink of tears etc.) However i keep having very vivid dreams; planning my death, previous death of relatives and of an old friend with took their life recently, and other scenarios such as my boyfriend being unfaithful, and other events like that (e.g. arguing, deaths of others), this has also lead to me talking, shouting and even on one occasion screaming. I also find it extremely hard to get a substantial amount of sleep (this has always been a problem). For example the night before last i could not get to sleep till 3am and i (had to) got (get) up at 7am for college. I don t know what to do.
Asked On : Sat, 8 Jan 2011
Answers:  3 Views:  354
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
  User's Response
Hi! Welcome to HealthcareMagic!
Dear, psychological problems are difficult to diagnose & treat. For example, in your case, antidepressants are not having good effects completely even after 2 months. I think your psychiatrist might had discussed this with you but again you need to be emphasized. In most cases, its your willpower & internal resistance which will help you. Most psychotropic drugs have delayed therapeutic effects. Antidepressants start their effect after 3-4 weeks and full effects take still longer. Meanwhile, side effects of a drug may cause insomnia (sleep problem) as in your case and may lead to non- or poor compliance. An antidepressant is usually evaluated for 8-12 weeks at full doses before stopping, if not having effect. I think you discuss your problem with your psychiatrist again-- you might require dose adjustment as well as short term addition of an anti-anxiety drug. Good luck.
Answered: Sat, 8 Jan 2011
I find this answer helpful
Naturopathy & Yoga Specialist Dr. Prajith's  Response
Now a days depression is a common problem.More than physical treatment we need mental rehabilitation approach.The efficacy of any treatment are depends on our mentality towards that particular therapy.So first we need to prepare both mentally and physically.Just try to compare your past and present life.Try to discuss everything with your good friend.Just try to avoid all unwanted things and practice some aerobic exercise with music. Because you know better about your mind than anyone.So every time give first preference to your mentality and confident and second to the treatment.Deffenetly you will get a good result.
Answered: Mon, 16 May 2011
I find this answer helpful
Psychiatrist Dr. B Raghavendra's  Response

Some fo the antidepressants can cause nightmares unfortunately
or it can be something called as posttraumatic stress disorder ...other features of it need to be evaluated.
It could be something like sleep disorder for ex REM sleep movement disorder

and so on, on and on

you need to go back to your prescribing doctor and tell about this so that he/she can help you with this.

Good Luck
Answered: Thu, 10 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor